MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON
Model Number US3513054
Medical Device Problem Codes Crack (1135); Leak/Splash (1354); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure via transbronchial access, the leak was allegedly found in the shaft area.It was further reported that grey part was allegedly detached.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 035 pta dilatation catheter was received for evaluation.During visual evaluation, the sample appeared to have residue throughout.The strain relief was dislodged from the y-body.No other anomalies noted to the luers/ y-body.During functional evaluation, an in-house presto inflation device was used to inflate the device and water was noted to be leaking from underneath the coiled wires (under the rubber strain relief) just proximal to the y-body.Under microscopic evaluation, cracks were noted within the y-body.No other functional testing was performed.Four photos were provided and reviewed.The first photo shows the proximal portion of the ultrascore 035 pta dilatation catheter inside a clear plastic covering.The strain relief is seen dislodged and pushed over the plastic beneath.The second photo shows the proximal portion of the ultrascore 035 pta dilatation catheter inside a clear plastic covering.The strain relief is seen dislodged and pushed over the plastic beneath.The third photo shows the proximal portion of the ultrascore 035 pta dilatation catheter inside a clear plastic covering.The strain relief is seen slightly dislodged and pushed over the plastic beneath.The fourth photo shows the proximal portion of the ultrascore 035 pta dilatation catheter inside a clear plastic covering.The strain relief is seen dislodged and pushed over the plastic beneath.Therefore, based on the photo reviews, dislodgement of strain relief can be confirmed.However, leak is inconclusive since no evidence of leak is seen.Therefore the investigation is confirmed for the reported leak as water was noted to be leaking from under the strain relief during functional evaluation.The investigation is confirmed for the reported dislodgment as the strain relief was noted to be dislodged from the y-body during visual evaluation and photo review.The investigation is confirmed for the identified crack as cracks were noted within the y-body during microscopic evaluation.The cracks noted within the y-body is a possible cause of the reported leak.However, the definitive root cause for the reported leak, dislodgement and identified crack could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2023), g3, h6(method).H11: h6(device, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure via transbronchial access, the leak was allegedly found in the shaft area.It was further reported that grey part was allegedly dislodged.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13235421
Report Number2020394-2022-00010
Device Sequence Number4280207
Product Code PNO
UDI-Device Identifier00801741116742
UDI-Public(01)00801741116742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513054
Device Catalogue NumberUS3513054
Device Lot NumberGFFR0635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown